Nonlinear magnetoelastostatics: energy functionals and their second variation

Bustamante, R. and Ogden, R. W. (2013) Nonlinear magnetoelastostatics: energy functionals and their second variation. Mathematics and Mechanics of Solids, 18(7), pp. 760-772. (doi: 10.1177/1081286512448347)

Full text not currently available from Enlighten.

Publisher's URL:


Two variational principles for nonlinear magnetoelastostatics are studied, considering a magnetosensitive body completely surrounded by free space extending to infinity. The functionals depend on the deformation function as one of the independent variables, and on either the scalar magnetic potential or the magnetic vector potential as the independent magnetic variable. Alternative representations for the energy densities are given for free space, from which simple expressions for the first and second variations of the functionals are obtained.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond and Bustamante, Mr Roger
Authors: Bustamante, R., and Ogden, R. W.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Mathematics and Mechanics of Solids
Publisher:SAGE Publications
ISSN (Online):1741-3028
Published Online:15 June 2012

University Staff: Request a correction | Enlighten Editors: Update this record